JOURNAL of
ONCOLOGICAL
SCIENCES

CASE REPORT

Acute pancreatitis linked to bevacizumab: A case report
Doi: 10.1016/j.jons.2018.03.004 - Article's Language: EN
Journal of Oncological Sciences 4 (2018) 108-110
ABSTRACT
Introduction: The monoclonal anti-vascular endothelial growth factor antibody bevacizumab is increasingly being used in the treatment of malignant tumors. It is the first molecular-targeted agent used in the treatment of several ovarian cancers. The typical side effects of this drug are hypertension and proteinuria. Bevacizumab-related acute pancreatitis (AP) has not been described before, but AP associated with other chemotherapeutic agents has been reported. Research has shown that patients can develop AP when taking sorafenib, a multiple tyrosine kinase inhibitor that inhibits VEGF. Case presentation: We explored the case of a 48-year-old woman who presented with undefined upper abdominal pain after receiving a cisplatin-gemcitabine-bevacizumab combination treatment as secondline therapy for metastatic ovarian cancer. Our patient was hospitalized because of AP after two cycles of this treatment. The patient started experiencing abdominal pain after the first course of chemotherapy. The severity and duration of this pain increased after the second cycle of chemotherapy. Her abdominal pain and elevated serum amylase disappeared when treated by chemotherapy without bevacizumab; this also improved her clinical pancreatitis. Conclusions: AP without other etiological factors can occur in patients treated by chemotherapy. Furthermore, bevacizumab might induce the side effects of AP